Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 22, 2011, 12:53 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 12:53 PM CDT (17:53 UTC)
- Expired
- May 22, 2011, 1:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, TN, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 34 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:53 AM CDT, 1 hour earlier.
Area forecast discussion, May 22, 11:53 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 AM CDT SUN MAY 22 2011 .UPDATE... FOR 18Z TAFS. && .AVIATION... TSRA WL AFFECT KMSL VCNTY THRU 20Z...AND PERHAPS THRU EARLY EVENING. THE STORMS WL GENERATE BRIEF GUSTY WINDS AND PSBLY MVFR/IFR CONDS DUE TO VSBY REDUCTION IN +RA. WL MAINTAIN VCTS AND AMD FOR STORM TRENDS AS THEY DVLP. THE STORM RISK IS LWR AT KHSV...BUT HAVE INCLUDED VCTS THIS AFTN AS WELL. THE RISK OF TSRA WL DIMINISH EARLY THIS EVENING...WITH ADDITIONAL TSRA PSBL LATE TNGT. HOWEVER..CONFIDENCE IS TOO LOW TO INCLUDE IN PREVAILING FCST ATTM. VFR CONDS SHOULD PREVAIL OUTSIDE VCNTY OF TSRA ACTIVITY. && .DISCUSSION.../ISSUED AT 906 AM CDT SUN MAY 22 2011/ MCS OVER THE MID SOUTH IS ORGANIZING AND EXPANDING AS IT MOVES ENE. PER 8H ANALYSIS...IT RESIDES AT THE NOSE OF THE WARM/MOIST AXES. RUC 13 MOISTURE TRANSPORT VECTORS CONTINUE TO PRODUCE NEW DEVELOPMENT IN CENTRAL AR. PRESENT MOVEMENT WL BRING THIS SYS ACROSS FAR NWRN AL AND EVENTUALLY INTO MIDDLE TN...CLIPPING OUR SRN TN COUNTIES. 0-6KM BULK SHEAR VALUES OF 35-45KT AND A STEEP 850-650MB LAPSE RATE ON THE 12Z OHX SOUNDING INDICATE A MARGINAL SVR WIND/HAIL THREAT. WL ADJUST THE FCST TO GO WTIH LIKELY POPS IN NWRN AL/SRN TN...GIVEN SOME UNCERTAINTY YET AS THE ENVIRONMENT IS A BIT DRIER IN NRN AL. HWO HAS ALSO BEEN UPDATED. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, May 22, 9:07 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 907 AM CDT SUN MAY 22 2011 ALZ001>010-016-TNZ076-096-097-221800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 907 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS OVER NORTHERN MISSISSIPPI WILL MOVE TO THE NORTHEAST TODAY. THE SOUTHERN PORTION OF THIS ACTIVITY WILL IMPACT LOCATIONS IN NORTHWESTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING WITH SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG PRODUCING GUSTY WINDS BETWEEN 40 AND 50 MPH...BRIEF HEAVY RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ADDITIONAL ROUNDS OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAY OCCUR AGAIN ON MONDAY AND TUESDAY. BRIEF GUSTY WINDS AND LIGHTNING WILL BE EXPECTED WITH THESE STORMS AND THE HIGHEST CHANCE WILL AGAIN BE NORTH OF THE TENNESSEE RIVER. THE THREAT FOR MORE WIDESPREAD AND ORGANIZED THUNDERSTORMS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT APPROACHES. A FEW OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 20
In the hours before
Special weather statement, May 22, 12:08 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1208 PM CDT SUN MAY 22 2011
ALZ004-007-221745-
LAWRENCE-MORGAN-
1208 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LAWRENCE
AND NORTHWESTERN MORGAN COUNTIES UNTIL 1245 PM CDT...
DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HATTON...OR 10
MILES NORTHWEST OF MOULTON...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHALYBEATE SPRINGS...WHEELER.
HILLSBORO.
CADDO.
TRINITY...BASHAM.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3447 8753 3461 8750 3471 8713 3467 8708
3466 8704 3465 8703 3451 8700
TIME...MOT...LOC 1708Z 260DEG 26KT 3457 8742
KULASpecial weather statement, May 22, 12:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CDT SUN MAY 22 2011
ALZ005-006-221815-
LIMESTONE-MADISON-
1232 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES
UNTIL 115 PM CDT...
AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TRINITY...OR 7 MILES NORTHWEST OF
DECATUR...MOVING EAST AT 15 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING ACROSS NORTHWEST MADISON COUNTY NORTH OF HARVEST...ALSO
MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TANNER.
ATHENS.
BELLE MINA.
FRENCH MILL...CAPSHAW.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3500 8662 3466 8666 3461 8696 3465 8702
3465 8704 3467 8708 3469 8710 3474 8710
3500 8683
TIME...MOT...LOC 1731Z 249DEG 15KT 3467 8707
KULASpecial weather statement, May 22, 12:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT SUN MAY 22 2011
TNZ096-097-221830-
FRANKLIN-LINCOLN-
1249 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LINCOLN COUNTIES
UNTIL 130 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FLINTVILLE...OR 9 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BEANS CREEK...HUNTLAND.
MAXWELL.
BELVIDERE.
WINCHESTER.
COWAN...DECHERD.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3505 8586 3501 8587 3499 8617 3500 8648
3509 8647 3513 8635 3514 8634 3513 8634
3513 8631 3514 8630 3515 8632 3520 8620
3526 8590
TIME...MOT...LOC 1749Z 261DEG 24KT 3507 8640
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:08 PM CDT | Special Weather Statement | HUN | Lawrence | 37 min |
| May 22, 12:32 PM CDT | Special Weather Statement | HUN | Limestone | 43 min |
| May 22, 12:56 PM CDT | Special Weather Statement | HUN | Madison | 34 min |
| May 22, 1:00 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 30 min |
| May 22, 1:03 PM CDT | Tornado Warning | HUN | Madison | 27 min |
| May 22, 1:31 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| May 22, 1:51 PM CDT | Special Weather Statement | HUN | Jackson | 39 min |
| May 22, 2:27 PM CDT | Special Weather Statement | HUN | Jackson | 48 min |
| May 22, 12:49 PM CDT | Special Weather Statement | HUN | Franklin | 41 min |
| May 22, 1:21 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.